Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2014, 6:13 PM EDT for 6 counties in Kentucky. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2014, 6:13 PM EDT (22:13 UTC)
- Expired
- Jun 10, 2014, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:25 PM EDT | TSTM WND DMG | Noetown, KY | TREES DOWN. |
| Jun 10, 6:30 PM EDT | TSTM WND DMG | E Clate, KY | LARGE TREE LIMBS OVER 2 INCHES BLOWN DOWN FROM BRADFORD PEAR AND OAK TREE. TRAMPOLINE ALSO BLOWN ACROSS FENCE. |
| Jun 10, 6:46 PM EDT | TSTM WND DMG | Wallins Creek, KY | NUMEROUS TREES DOWN AND POWER OUTAGES. |
| Jun 10, 6:50 PM EDT | TSTM WND DMG | Loyall, KY | SNAPPED TREES. BROKE POWER POLES. BLEW SIDING OFF A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS53 KJKL 102213
SVRJKL
KYC013-051-095-121-131-235-102300-
/O.NEW.KJKL.SV.W.0059.140610T2213Z-140610T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
SOUTHERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 PM EDT
* AT 611 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JARVIS TO NOETOWN...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIDDLESBORO...PINEVILLE...INGRAM...BIMBLE...NOETOWN...HIMYAR...
BAUGHMAN...FLAT LICK...OLD FLAT LICK...BINGHAMTOWN...FOURMILE...
CLEAR CREEK SPRINGS...DEWITT...BARNYARD...MELDRUM...WALLSEND...
FERNDALE...WALKER...WASIOTO AND EAST PINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 8399 3679 8404 3696 8363 3705 8346
3673 8326 3666 8347 3667 8351 3664 8361
3662 8364 3658 8369
TIME...MOT...LOC 2213Z 239DEG 39KT 3697 8385 3663 8379
HAIL...1.00IN
WIND...60MPH
$$
JMW3 follow-up statements
808
WWUS53 KJKL 102231
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT TUE JUN 10 2014
KYC235-102240-
/O.CAN.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
WHITLEY KY-
631 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3658 8379 3666 8385 3688 8381 3696 8363
3705 8346 3673 8326 3666 8347 3667 8351
3664 8361 3662 8364 3658 8369
TIME...MOT...LOC 2230Z 249DEG 32KT 3694 8369 3670 8374
3660 8365
$$
KYC013-051-095-121-131-102300-
/O.CON.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
KNOX KY-LESLIE KY-BELL KY-CLAY KY-HARLAN KY-
631 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN...SOUTHEASTERN CLAY...BELL...SOUTHWESTERN LESLIE AND
SOUTHEASTERN KNOX COUNTIES UNTIL 700 PM EDT...
AT 629 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALT GUM TO CLEAR CREEK SPRINGS TO
HARROGATE-SHAWANEE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PINEVILLE...FERNDALE...WASIOTO...MILLS...CARY...STRAIGHT CREEK...
HUTCH...EAST PINEVILLE...BLANCHE...ARJAY...EROSE...RELLA...PONZA...
FIELD...CALVIN...KETTLE ISLAND...VARILLA...MIRACLE...GARDNER AND
OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS WHITLEY COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3658 8379 3666 8385 3688 8381 3696 8363
3705 8346 3673 8326 3666 8347 3667 8351
3664 8361 3662 8364 3658 8369
TIME...MOT...LOC 2230Z 249DEG 32KT 3694 8369 3670 8374
3660 8365
HAIL...1.00IN
WIND...60MPH
$$
JACOBSON092
WWUS53 KJKL 102253
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT TUE JUN 10 2014
KYC121-102302-
/O.CAN.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
KNOX KY-
653 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3678 8350 3690 8359 3691 8358 3694 8357
3696 8363 3705 8347 3704 8345 3673 8326
3669 8335 3670 8336 3669 8337 3669 8338
3668 8341
TIME...MOT...LOC 2252Z 248DEG 53KT 3700 8354 3681 8339
3668 8330
$$
KYC013-051-095-131-102300-
/O.CON.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
LESLIE KY-BELL KY-CLAY KY-HARLAN KY-
653 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN...SOUTHEASTERN CLAY...NORTHEASTERN BELL AND SOUTHWESTERN
LESLIE COUNTIES UNTIL 700 PM EDT...
AT 648 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASHERS FORK TO PATHFORK TO HENSLEY STORE...AND MOVING
EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PANSY...FRESH MEADOWS...YANCEY...MARY ALICE...TEETERSVILLE...KEITH...
RIO VISTA...ELCOMB...LOYALL...WARBRANCH...COBURN AND SUNSHINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3678 8350 3690 8359 3691 8358 3694 8357
3696 8363 3705 8347 3704 8345 3673 8326
3669 8335 3670 8336 3669 8337 3669 8338
3668 8341
TIME...MOT...LOC 2252Z 248DEG 53KT 3700 8354 3681 8339
3668 8330
HAIL...1.00IN
WIND...60MPH
$$
JACOBSON861
WWUS53 KJKL 102257
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 PM EDT TUE JUN 10 2014
KYC013-051-095-131-102307-
/O.EXP.KJKL.SV.W.0059.000000T0000Z-140610T2300Z/
LESLIE KY-BELL KY-CLAY KY-HARLAN KY-
657 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN...
SOUTHEASTERN CLAY...NORTHEASTERN BELL AND SOUTHWESTERN LESLIE
COUNTIES WILL EXPIRE AT 700 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3678 8350 3690 8359 3691 8358 3694 8357
3696 8363 3705 8347 3704 8345 3673 8326
3669 8335 3670 8336 3669 8337 3669 8338
3668 8341
TIME...MOT...LOC 2257Z 248DEG 53KT 3702 8345 3683 8330
3670 8321
$$
JACOBSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:08 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 10, 6:08 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 608 PM EDT TUE JUN 10 2014 .UPDATE... ISSUED AT 608 PM EDT TUE JUN 10 2014 PER COORDINATION WITH SPC...HAVE EXTENDED SEVERE THUNDERSTORM WATCH 275 TO COVER THE REMAINDER OF THE JKL FORECAST AREA IN EXTREME EASTERN KY. HAVE ALSO CANCELLED THE WATCH IN THE FAR SOUTHWEST PART OF THE FORECAST AREA WHERE THE CONVECTIVE LINE HAS MOVE THROUGH AND STABILIZID THE ATMOSPHERE. UPDATE ISSUED AT 550 PM EDT TUE JUN 10 2014 SENT AN UPDATE TO FINE TUNE TIMING OF CONVECTION EASTWARD ACROSS THE AREA EARLY THIS EVENING. ALSO ADJUSTED FORECAST TEMPERATURES TO INCORPORATE A DROP WITH ONSET OF PRECIP. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 409 PM EDT TUE JUN 10 2014 CONVECTIVE LINE WAS BECOMING BETTER ORGANIZED AND INTENSIFYING TO OUR WEST AND SOUTHWEST EARLY THIS AFTERNOON...WITH ONE SUPERCELL AHEAD OF IT ENTERING THE SOUTHWEST PART OF THE FORECAST AREA. MODIFYING NAM SOUNDINGS FOR OBSERVED SURFACE CONDITIONS YIELDS CAPE OF 1500-2000 J/KG. MODEST SHEAR IS ALSO PRESENT...MOSTLY SPEED...WITH ABOUT 60 KTS AT 500 MB. THIS IS GIVING LARGELY A SEVERE WIND THREAT ALONG THE LINE. HOWEVER...ANY CIRCULATIONS...ESPECIALLY WITH ANY DISCRETE CELLS...COULD ALSO YIELD LARGE HAIL. THE CONVECTION WILL PROGRESS EAST ACROSS THE JKL FORECAST AREA THROUGH EARLY EVENING. ONCE THE ONGOING CONVECTION MOVES THROUGH AND DIMINISHES...THE FORECAST BECOMES MORE PROBLEMATIC. MODELS HAVE NOT HANDLED THE DETAILS OF PRECIP TIMING TOO WELL RECENTLY. HAVE USED A GENERAL DIURNAL TREND...AND STUCK CLOSER TO THE GFS MAV MOS POP VALUES FOR THE DAY WEDNESDAY...AS OPPOSED TO THE MORE INFLATED VALUES OF THE NAM MET MOS IN OUR WESTERN COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 340 PM EDT TUE JUN 10 2014 SOMEWHAT DECENT AGREEMENT AMONGST THE LONG TERM MODELS IN THE EXTENDED. THE GFS AND ECMWF BOTH HAD SOME MINOR TIMING DIFFERENCES WITH THEIR RESPECTIVE WEATHER SYSTEMS AND LARGER DIFFERENCES REGARDING THE EVOLUTION AND AREAL COVERAGE OF PRECIPITATION ASSOCIATED WITH SAID WEATHER SYSTEMS. THE GENERAL LARGE SCALE PATTERN LOOKS TO FEATURE A LARGE UPPER RIDGE SITUATED OVER THE SOUTHWESTERN CONUS TO BEGIN THE PERIOD...WITH A FAST MOVING VIGOROUS TROUGH RACING EASTWARD ALONG THE CANADIAN BORDER. THE EXTREME SOUTHERN EXTENSION OF THE UPPER TROUGH WILL BE OUR WEATHER MAKER TO BEGIN THE PERIOD ON THURSDAY. SCATTERED SHOWERS AND STORMS WILL BE ON TAP OFF AND ON THROUGH NIGHT AS AREAS OF DISTURBED WEATHER MOVE REPEATEDLY ACROSS THE OHIO AND TENNESSEE VALLEY REGIONS. THE BEST CHANCES FOR RAIN WILL BE DURING THE AFTERNOON AND EVENING PERIODS DURING PEAK HEATING TIME. TEMPERATURES THROUGHOUT THE PERIOD WILL BE RUNNING AT OR SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS COMING IN EACH DAY IN THE LOW TO MID 80S AND OVERNIGHT LOWS IN THE LOW TO MID 60S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 132 PM EDT TUE JUN 10 2014 CONDITIONS WERE VFR AT TAF ISSUANCE...WITH SOME LOW VFR CEILINGS BEGINNING TO SHOW UP AS CUMULUS DEVELOPMENT BECOMES MORE PRONOUNCED. SOME OF THESE CLOUDS ARE EXPECTED TO GROW INTO SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING...BRINGING LOCALIZED IFR. DUE TO LOW PROBABILITIES OF IFR AT ANY GIVEN POINT/TIME...JUST -SHRA AND VCTS WITH VFR WAS USED IN TAFS. MOST PRECIP SHOULD TAPER OFF THIS EVENING...LEAVING MAINLY VFR THROUGH THE REST OF THE PERIOD...ALTHOUGH SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS IS EXPECTED TOWARD THE END OF THE PERIOD ON WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...HAL LONG TERM...AR AVIATION...HAL
Hazardous weather outlook, Jun 10, 3:25 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT TUE JUN 10 2014 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-112- 114>117-111100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD... MANCHESTER...HYDEN 325 PM EDT TUE JUN 10 2014 ...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL AND ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. KYZ088-110-113-118>120-111100- HARLAN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 325 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY EARLY THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF DAMAGING WIND OR HAIL THIS AFTERNOON AND EVENING. RAY/HAL
In the hours before
Local storm report, Jun 10, 5:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
545 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG PINE KNOT 36.66N 84.44W
06/10/2014 MCCREARY KY 911 CALL CENTER
TREES DOWN.
0535 PM TSTM WND DMG 3 W WHITLEY CITY 36.72N 84.53W
06/10/2014 MCCREARY KY 911 CALL CENTER
TREES DOWN AT 92 WEST AT HILLTOP.
0535 PM TSTM WND DMG 4 SW WHITLEY CITY 36.68N 84.53W
06/10/2014 MCCREARY KY 911 CALL CENTER
TREES DOWN AT WORLEY.
&&
JCARICOSpecial weather statement, Jun 10, 5:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 559 PM EDT TUE JUN 10 2014 KYZ058-059-068-069-102230- POWELL-ESTILL-ROCKCASTLE-JACKSON- 559 PM EDT TUE JUN 10 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT TUESDAY EVENING... NORTHWESTERN JACKSON... WESTERN POWELL... NORTHEASTERN ROCKCASTLE AND ESTILL. AT 559 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF HARRIS FERRY TO HUMMEL...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BEREA TO MOUNT VERNON...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHIRLEY AROUND 605 PM EDT...SANDGAP AROUND 610 PM EDT...WINSTON AROUND 615 PM EDT... WITT AROUND 620 PM EDT...WESTBEND AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR EASTERN KENTUCKY. JMW
Local storm report, Jun 10, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST VOX 36.99N 84.20W
06/10/2014 M65 MPH LAUREL KY TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
JCARICOLocal storm report, Jun 10, 6:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG KEAVY 37.00N 84.17W
06/10/2014 LAUREL KY TRAINED SPOTTER
TREE DOWN ON HOUSE.
&&
JCARICOLocal storm report, Jun 10, 6:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
609 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL IRVINE 37.70N 83.97W
06/10/2014 E0.25 INCH ESTILL KY 911 CALL CENTER
&&
JCARICOLocal storm report, Jun 10, 6:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE JUN 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST VOX 36.99N 84.20W
06/10/2014 M65.00 MPH LAUREL KY TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 45 min |
| Jun 10, 4:33 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 42 min |
| Jun 10, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 45 min |
| Jun 10, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel, McCreary, Whitley | 27 min |
| Jun 10, 6:05 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Rockcastle | 40 min |
| Jun 10, 6:20 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Menifee, Montgomery, Powell and 1 more | 40 min |
| Jun 10, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Leslie, Owsley, Perry and 1 more | 52 min |
| Jun 10, 6:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 42 min |
| Jun 10, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Lee, Magoffin, Menifee, Morgan and 3 more | 46 min |
| Jun 10, 7:22 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Floyd, Johnson, Magoffin, Martin and 2 more | 38 min |
| Jun 10, 7:28 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Perry, Pike | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.